Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 11, 2018, 3:05 PM CDT for Greene County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 3:05 PM CDT (20:05 UTC)
- Expired
- Jun 11, 2018, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Greene County, MS
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS84 KMOB 112005 SPSMOB Special Weather Statement National Weather Service Mobile AL 305 PM CDT MON JUN 11 2018 ALZ052-261-MSZ076-079-112045- Washington AL-Mobile Inland AL-Greene MS-George MS- 305 PM CDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 345 PM CDT... At 305 PM CDT, the strong thunderstorm was located 6 miles southwest of Leakesville, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Citronelle, Leakesville and Gulfcrest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3097 8870 3118 8870 3122 8814 3095 8809 TIME...MOT...LOC 2005Z 273DEG 26KT 3107 8861 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:50 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 12:50 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1250 PM CDT Mon Jun 11 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR conditions will prevail outside of scattered showers and thunderstorms. IFR/MVFR conditions can be expected in and around showers and thunderstorms through the evening hours. /13 && .PREV DISCUSSION... /issued 1125 AM CDT Mon Jun 11 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Regional radar shows convection moving offshore late this morning with additional convection developing across inland areas. In addition, a cluster of storms is moving toward the area from central Mississippi. Widespread clouds early this morning will likely lead to lower instability this afternoon and the 12Z sounding from LIX indicates a much more moist profile than yesterday resulting in a higher wet bulb zero height over 13k feet. Therefore, not expecting the storms to be as strong as yesterday and the risk of hail is much lower. As with anytime during the summer, an isolated strong or briefly severe storm is possible with strong wind gusts the predominate threat along with frequent lightning. Locally heavy rain can also be expected due to the slow movement of the thunderstorms this afternoon. /13 PREV DISCUSSION... /issued 447 AM CDT Mon Jun 11 2018/ NEAR TERM /Now Through Monday night/...Several passing shortwaves work with a soupy airmass (precip h20 values 1.75"-2.0") to bring an above seasonal chance of rain through the Near Term. The first exits this morning, bringing a a better chance of shra/tsra to coastal areas of the western Florida panhandle as it moves off. Have spread lower PoPs west and north from there for this morning through the afternoon as a outflows from the early activity fan out. Guidance is consistent in decreasing coverage during the evening into the early overnight hours. Another weak shortwave passes beginning later tonight into Tuesday. Combined with the moist airmass, a second round of shra/tsra begins after midnight. Looking at the possibility of strong to severe storms, with the very moist airmass, efficient rain processes will bring locally heavy rains with the taller storms. With better storms movements, feel flooding problems will generally be limited to nuisance flooding, especially in urban areas. Any stalled storms could change that, though. WetBulb 0 Level values have risen into today, to generally greater than 13k', so am not expecting larger hail. Instability again is enough for a few taller storms (0-3km MuCapes topping out between 1500 and 2000j/kg), but lack of dryer air in the mid to upper levels will help to limit stronger downburst winds. Lastly, looking at temps, with increasing cloud cover increasingly limiting heating today, temps around seasonal to a bit below expected, depending on how much heating we get this morning. For tonight, lows a bit above seasonal are expected, with thicker cloud cover through the night helping to limit radiational cooling. /16 SHORT TERM /Tuesday Through Wednesday night/...The upper level trough over the southeast states will get nudged eastward to the Atlantic seaboard through midweek as an upper closed low just north of the Ohio river moves east an evolves into an open wave. Upper high pressure over the southern plains will build slightly eastward to the lower Mississippi River valley through Wednesday night. Upper level impulses will continue to pass over the forecast area along the western edge of the trough axis and high pressure system. Meanwhile, a ridge of surface high pressure will persist across the eastern and northern Gulf of Mexico through midweek, bringing a light mainly southwest surface wind flow. Deep layer moisture embedded across the southeast will remain with precipitable water values between 1.7 to 2.0 inches. With decreasing stability during the daylight hours, MLCapes will manage to climb to between 600-1100 J/Kg on Monday, and between 800-1200 J/Kg on Tuesday. With the deeper moisture in place, little no dry layer air will reside over the forecast area, and wet bulb zero heights will hover around 12.5K ft. Therefore, this will continue to diminish the threat of strong wind gusts and hail with most storms. A rouge strong storm is still possible however. The main impacts will be localized heavy rain where storms persist and frequent lightening. /22 LONG TERM /Thursday Through Sunday/...The upper level trough along the Atlantic seaboard will be reinforced by late in the week as a strong upper shortwave exits southeast Canada, and moves south-southeast over the western Atlantic. The northern portion of the upper high pressure system to our west will continue to build north-northeast to the Great Lakes region over the weekend. The surface ridge across the western Atlantic and northern Gulf of Mexico will remain largely intact Thursday and Friday despite a surface trough that is expected to develop along the eastern seaboard. The surface ridge will then weaken and shift southward over the weekend as surface high pressure builds across the southeast, sending a backdoor front into the region. The combination of the upper trough just to our east, the base of the surface trough impinging into the southeast states, deep layer moisture and the weekend backdoor frontal boundary, scattered to numerous showers and thunderstorms are forecast to develop each day and linger through the evening hours through the long term. Isolated to scattered showers and thunderstorms are forecast during the overnight hours. Both high and low temperatures will be close to seasonal values. /22 MARINE...A surface ridge has built west over the northern Gulf will bring a general southwest to west flow over area coastal waters through the week. A surface trough develops over the western Gulf the end of the week, tightening the pressure gradient over the western Gulf, bringing increasing waves during the coming weekend. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 11, 6:21 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 621 AM CDT Mon Jun 11 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-121130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 621 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A few strong to severe thunderstorms are possible this afternoon into this evening. Damaging winds are the primary threat. Localized ponding of water is also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few strong to severe thunderstorms are possible each afternoon into the evening. Damaging winds are the primary threat, with small hail also possible in the stronger storms. Increasing onshore winds and an increasing tidal cycle will bring an increasing chance of dangerous rip currents Thursday through Saturday. GMZ630>632-634>636-650-655-670-675-121130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 621 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Thunderstorms developing today will create locally higher winds and higher waves. Waterspoints are also possible. This will create hazardous conditions for smaller craft. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected each day over area coastal waters. Locally higher winds and seas will create hazardous conditions for small craft. Waterspouts are also possible.
In the hours before
Local storm report, Jun 11, 1:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 4 E PACE 30.60N 87.10W
06/10/2018 SANTA ROSA FL EMERGENCY MNGR
SEVERAL DOWNED POWER LINES REPORTED WITHIN 3
MILES NORTH AND SOUTH OF HIGHWAY 90 FROM
NEAR CHUMUCKLA HIGHWAY TO NEAR HIGHWAY 87
SOUTH.
&&
JFBSpecial weather statement, Jun 11, 2:23 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT MON JUN 11 2018
MSZ075-076-112015-
Perry MS-Greene MS-
223 PM CDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL PERRY AND SOUTHERN GREENE COUNTIES UNTIL 315 PM CDT...
At 223 PM CDT, the strong thunderstorm was located 4 miles northeast
of McLain, or 12 miles west of Leakesville, moving southeast at 15
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3127 8876 3107 8843 3105 8843 3100 8849
3100 8877 3114 8890
TIME...MOT...LOC 1923Z 314DEG 15KT 3116 8877Special weather statement, Jun 11, 3:05 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 305 PM CDT MON JUN 11 2018 ALZ052-261-MSZ076-079-112045- Washington AL-Mobile Inland AL-Greene MS-George MS- 305 PM CDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 345 PM CDT... At 305 PM CDT, the strong thunderstorm was located 6 miles southwest of Leakesville, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Citronelle, Leakesville and Gulfcrest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3097 8870 3118 8870 3122 8814 3095 8809 TIME...MOT...LOC 2005Z 273DEG 26KT 3107 8861
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:17 PM CDT | Special Weather Statement | MOB | Covington | 43 min |
| Jun 11, 2:23 PM CDT | Special Weather Statement | MOB | Greene | 52 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.